MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neuropathy (1983); Pain (1994); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Products from multiple manufacturers were implanted during the procedure.Although it is unknown if any of the devices contributed to the reported event, we are filing this mdr for notification purposes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2010, the patient underwent anterior lumbar interbody fusion on l3-s1.He was implanted with rhbmp-2/acs.Post-op, the patient suffered from progressively worsening low back pain with radiculopathy in his lower extremities.Currently, the patient continues to experience chronic low back pain, pain and radiculopathy in his lower extremities, and swelling in his knees.He is unable to sit or walk for extended period of time.These serious injuries prevent the patient from practicing and enjoying the activities of daily life that he enjoyed pre-operatively, and he has otherwise suffered serious and permanent injuries.Also, it was reported that the patient presented with the following pre-op diagnosis: l3-l4, l4-l5, and l5-s1 lumbar disk disease.Pseudoarthrosis at l3-l4 with discogenic back pain at l3-l4, l4-l5, and l5-s1.The patient underwent the following procedures: anterior exposure of the lumbar spine to l3-l4, l4-l5, and l5-s1 lumbar disks to facilitate interbody fusion at these levels.Arthrodesis anterior interbody technique at l3-l4, l4-l5, and l5-s1 with insertion of anterior interbody spacers.Anterior filler instrumentation placement at l3-l4, l4-l5, and l5-s1.Anterior lumbar discectomy with decompression of spinal canal at l3-l4, l4-l5, and l5-s1 with resection of previous anterior fusion mass at l3-l4.Application of bmp.Application of trinity allograft bone.Local bone grafting.As per operative notes, ¿the central cavity was then packed with role of bmp surrounding local bone grafting as well as trinity allograft bone.Central cavity was packed with a small amount of the patient¿s local bone grafting but then also significant amount of trinity allograft bone as well as bmp.¿ no intra-operative complications were reported.(b)(6) 2010: the patient got discharged from the facility.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7641425
Report Number1030489-2018-00919
Device Sequence Number1781630
Product Code NEK
UDI-Device Identifier00681490843782
UDI-Public00681490843782
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2013
Device Catalogue Number7510200
Device Lot NumberM110915AAJ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;